MAUDE Adverse Event Report: TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT

TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT
Catalog Number T5-3035-151-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombosis (2100)
Date of Event 03/16/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Restenosis was initially reported for this case.After discussion with the patient's interventionalist, it was determined that the patient had thrombosis that was detected approximately 6 months after the index procedure where the tryton and other stents were implanted.Device was implanted but implantation date is unknown.Results: although the exact lot number is unknown, a tryton 3.0/3.5 mm stent was implanted.Five possible lots were identified.Examination of the lot history records showed that the five lots passed all acceptance criteria.(note: description provided here because no relevant result code is available).Conclusion: tryton device was used in the left main which is considered off-label.High degree of calcification reported.The current ifu includes the following contraindication: "vessels that have moderate to severe calcification." also, multiple long des (26mm, 38mm, plus others without stent length stated) were implanted with overlapping of the stents.It was reported that the patient had "disease extending into large distal lcx." the current ifu includes the following contraindication: "an untreated significant (>50%) stenosis proximal or distal to the main branch or side branch target lesion." manufacturer's narrative: of note, it is unclear if the patient was dapt compliant.In light of the angiographic finding and the timing, it would be appropriate to consider this a definite late thrombosis without findings that indicated structural problems with the tryton stent.
 
Event or Problem Description
A (b)(6) year old patient had undergone elective pci-stent of a complex lmca lesion in which the patient received a tryton stent.Initial case was significant for placement of tryton into the lmca with the side branch portion into the lcx after which a standard des was placed in the lmca extending into the lad.To address additional disease in the lcx a long des was placed bringing it back into the lmca utilizing 'tap' technique and finishing with a final simultaneous kissing inflations with good angiographic result.The patient was discharged without apparent complications on dapt.More than 5 months later, the patient presented to an outside hospital in extremis.Brief angiography was performed which demonstrated thrombotic occlusion of the lad and lcx.The patient was emergently transferred to the hospital and passed soon after.Additional details on tryton stent implantation procedure: - cath at outside hospital: 90% medina 1,1,1 at left main, heavily calcified, with disease extending into large distal lcx.Rca has disease but is nondominant.Lvef 40% on cineangiography.- ninety nine degree angle between lad and lcx.- tryton (3.0/3.5) placed after poba of both ostia.- post dilatation of lm portion of tryton.- des placed in lm/lad.- poba of lcx.- pre- and post-dilatation of jailed tryton.- a 38mm des placed in lad.- a 26mm des to finish tap at lm bifurcation: tryton in first 5mm of lcx.- des deployed in lcx.- kissing performed.- patient did well without angina or chf at follow-up.

Brand Name
TRYTON SIDE BRANCH STENT
Common Device Name
BARE METAL CORONARY STENT
Manufacturer (Section D)
TRYTON MEDICAL, INC.
1000 park forty plaza
suite 325
durham NC 27713
MDR Report Key7445183
Report Number3007210870-2018-00007
Device Sequence Number16573740
Product Code MAF
UDI-Device Identifier00894588002187
UDI-Public00894588002187
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P150039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberT5-3035-151-US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR